# SDR CA190514009

- Difficulty date: May 10, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Aerosp ATR 42-300
- Aircraft time: 39,046 hours
- Propeller: Hamstd 14SF5
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 3717
- Condition: Failed
- Location: Cabin Lights
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A MAINTENANCE GROUND RUN, AN FWD SMOKE MASTER WARNING WAS REPORTED. THEY PROCEEDED TO COMPLETE AN EMERGENCY SHUT DOWN, AND EXIT THE AIRCRAFT. WHILE EXITING, THEY OBSERVED SMOKE IN THE CABIN GETTING HEAVIER THE CLOSER THEY GOT TO THE TAIL OF THE AIRCRAFT, WITH THE HEAVIEST SMOKE IN THE AFT CARGO COMPARTMENT. INVESTIGATION OF SMOKE FOUND FLUORESCENT LIGHTING BALLAST FIN 31LG DEFECTIVE. JIC 25-25-21 OAC-10000 COMPLETED AND DETAILED INSPECTION FOR THE BURNING OF CONNECTION COMPLETED ONE BALLASTED NOTED TO BE SHOWING SIGNS OF HEAT DAMAGE. JIC 25-24-21- OAC-10000 COMPLETED AND A DETAILED INSPECTION OF CONNECTIONS OF POWER SUPPLIES AND BALLAST COMPLETED, NO FURTHER DEFECTS TO NOTE. OPS CHECK REPEATED AND FOUND SATISFACTORY. AIRCRAFT GROUND RUN AND FUNCTION CHECKED SERVICEABLE NO SIGNS OF SMOKE FOUND. AIRCRAFT RELEASED SUBJECT TO A SATISFACTORY TEST FLIGHT TO ENSURE NO OTHER DEFECTS OR ABNORMALITIES ARE DETECTED. (TC# 20190514009)
